1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Medications and Low-Carb

Discussion in 'Low-carb Diet Forum' started by scotmcg71, May 11, 2022.

  1. scotmcg71

    scotmcg71 · Newbie

    Messages:
    4
    Likes Received:
    0
    Trophy Points:
    21
    Hello everyone,

    I've been Type-2 for nine years, and in the last couple of years have had more medications added into my treatment regimen. I'm currently taking;

    Sukkarto (Metformin) 2000 per day
    Trajenta (5mg)
    Forxiga (10mg)
    Atorvastatin for cholesterol control.

    At my last review a1C was up to 64 (from 52) and not surprising as I have not been too fastidious over the past year as I'm also suffering from anxiety and depression (for which I'm also receiving treatment).

    In the last 6 weeks I've made an effort to lower my carb intake. In the past I'd managed to follow the austere Blood Sugar Diet and had managed to lose a stone and get things down to a1C 48. It has been a bit up and down since then, and the last review prompted a stern warning from the Doctor about control overall.

    Since I've lowered carbs in the last 6 weeks, at times I've felt really fatigued, nausea, more looser bower motions, headaches, light-headedness and brain fog. I have managed to lose about 7 pounds in weight though. I tend to take the Trajenta and Forxiga and my anti-depressant first thing, and the others in the evening.

    So I wondered what other's experiences on a similar drug regimen and low-carbing is doing for them? The Doc said to maintain the meds but lower carbs, cut out bread, which I have managed to cut down on considerably. Unfortunately I am an emotional eater, and that tends to make me make the wrong choices, especially if its a weekend I'm having a couple of beers and a glass or two of wine. Would love to hear any advice from the group, thanks.

    Take care, y'all!
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook